Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 8, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at May 1, 2008, 5:43 AM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at May 1, 2008, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 5:43 AM CDT (10:43 UTC)
- In effect from
- May 1, 2008, 10:00 AM CDT
- Expired
- May 1, 2008, 9:49 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 011043 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 543 AM CDT THU MAY 1 2008 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-011845- /O.CAN.KJAN.LW.Y.0028.080501T1500Z-080502T0000Z/ /O.NEW.KJAN.WI.Y.0008.080501T1500Z-080502T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA 543 AM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS ****ERROR: INCOMPLETE DATA EIR...KOSCIUSKO... RIDGELAND...MADISON...CANTON...JACKSON...PEARL...BRANDON... RICHLAND...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON 543 AM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. WINDS WILL BECOME SUSTAINED FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH BY LATE MORNING DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. THE ADVISORY AREA WAS WEST OF A LINE FROM EUPORA TO JACKSON TO NATCHEZ MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH ARE LIKELY...CAUSING ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ LAZ015-016-023>026-MSZ026>029-036-042-047-053-059-060-011845- /O.EXT.KJAN.LW.Y.0028.080501T1500Z-080502T0300Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-YAZOO-WARREN-CLAIBORNE- JEFFERSON-ADAMS- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...YAZOO CITY...VICKSBURG...PORT GIBSON...FAYETTE... NATCHEZ 543 AM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. WINDS WILL BECOME SUSTAINED FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH BY LATE MORNING...MAINLY FOR AREAS WEST OF A LINE FROM EUPORA TO JACKSON TO NATCHEZ MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$
4 follow-up statements
000 WWUS74 KJAN 011518 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1018 AM CDT THU MAY 1 2008 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-012330- /O.CON.KJAN.WI.Y.0008.000000T0000Z-080502T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA 1018 AM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL BECOME SUSTAINED FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON INTO THIS EVENING...DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. THE ADVISORY AREA WAS NORTH AND WEST OF A LINE FROM GREENWOOD TO ANGUILLA MISSISSIPPI TO BASTROP LOUISIANA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE LIKELY... WITH GUSTS IN EXCESS OF 35 MPH POSSIBLE. DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. ALL LOOSE OBJECTS SHOULD BE SECURED. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ LAZ015-016-023>026-MSZ026>029-032-036-037-042-043-047>049-053>055- 059>063-012330- /O.CON.KJAN.LW.Y.0028.000000T0000Z-080502T0300Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...ACKERMAN...WEIR...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON 1018 AM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL BECOME SUSTAINED FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON INTO THIS EVENING...MAINLY FOR AREAS WEST OF A LINE FROM EUPORA TO JACKSON TO NATCHEZ MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ 17
000 WWUS74 KJAN 012030 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT THU MAY 1 2008 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-020300- /O.CON.KJAN.WI.Y.0008.000000T0000Z-080502T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA 330 PM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL REMAIN SUSTAINED FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING...DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. THE ADVISORY AREA WAS NORTH AND WEST OF A LINE FROM GREENWOOD TO ANGUILLA MISSISSIPPI TO BASTROP LOUISIANA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE LIKELY... WITH GUSTS IN EXCESS OF 35 MPH POSSIBLE. DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. ALL LOOSE OBJECTS SHOULD BE SECURED. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ LAZ015-016-023>026-MSZ026>029-032-036-037-042-043-047>049-053>055- 059>063-020300- /O.CON.KJAN.LW.Y.0028.000000T0000Z-080502T0300Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...ACKERMAN...WEIR...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON 330 PM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL REMAIN SUSTAINED FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING...MAINLY FOR AREAS WEST OF A LINE FROM EUPORA TO JACKSON TO NATCHEZ MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ 50
000 WWUS74 KJAN 020239 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 939 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-021045- /O.CAN.KJAN.WI.Y.0008.000000T0000Z-080502T0300Z/ /O.NEW.KJAN.WI.Y.0009.080502T1500Z-080503T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA 939 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. THE WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FRIDAY DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. THE ADVISORY AREA WAS NORTH AND WEST OF A LINE FROM GREENWOOD TO ANGUILLA MISSISSIPPI TO BASTROP LOUISIANA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE LIKELY... WITH GUSTS IN EXCESS OF 35 MPH POSSIBLE. DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. ALL LOOSE OBJECTS SHOULD BE SECURED. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ LAZ015-016-023>026-MSZ026>029-032-036-037-042-043-047>049-053>055- 059>063-021045- /O.CAN.KJAN.LW.Y.0028.000000T0000Z-080502T0300Z/ /O.NEW.KJAN.LW.Y.0029.080502T1500Z-080503T0200Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...ACKERMAN...WEIR...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON 939 PM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. THE LAKE WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR FRIDAY OVER EAST CENTRAL LOUISIANA AND MUCH MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074- 021045- /O.NEW.KJAN.LW.Y.0029.080502T1500Z-080503T0200Z/ CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 939 PM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR FRIDAY OVER EAST CENTRAL LOUISIANA AND MUCH MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ 03
000 WWUS74 KJAN 020249 CCA NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 939 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-021045- /O.CAN.KJAN.WI.Y.0008.000000T0000Z-080502T0300Z/ /O.NEW.KJAN.WI.Y.0009.080502T1500Z-080503T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA 939 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ...WIND ADVISORY FOR TONIGHT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. THE WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FRIDAY DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. THE ADVISORY AREA WAS NORTH AND WEST OF A LINE FROM GREENWOOD TO ANGUILLA MISSISSIPPI TO BASTROP LOUISIANA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE LIKELY... WITH GUSTS IN EXCESS OF 35 MPH POSSIBLE. DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. ALL LOOSE OBJECTS SHOULD BE SECURED. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ LAZ015-016-023>026-MSZ026>029-032-036-037-042-043-047>049-053>055- 059>063-021045- /O.CAN.KJAN.LW.Y.0028.000000T0000Z-080502T0300Z/ /O.NEW.KJAN.LW.Y.0029.080502T1500Z-080503T0200Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...ACKERMAN...WEIR...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON 939 PM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... ...LAKE WIND ADVISORY FOR TONIGHT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. THE LAKE WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR FRIDAY OVER EAST CENTRAL LOUISIANA AND MUCH MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074- 021045- /O.NEW.KJAN.LW.Y.0029.080502T1500Z-080503T0200Z/ CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 939 PM CDT THU MAY 1 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR FRIDAY OVER EAST CENTRAL LOUISIANA AND MUCH MISSISSIPPI. A LAKE WIND ADVISORY MEANS SUSTAINED WINDS OF 20 MPH WILL BE LIKELY...CAUSING CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD REMAIN ALERT FOR GUSTY SOUTH WINDS. WIND GUSTS OF 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN VENTURING OUTDOORS TODAY. $$ 03
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at May 1, 5:07 AM CDT, 36 minutes earlier.
Area forecast discussion, May 1, 5:07 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT THU MAY 1 2008
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. NO BIG CHANGES TO THE
SHORT TERM FORECAST. FOCUSED MOSTLY ON THE SEVERE POTENTIAL FOR
FRIDAY AND FRIDAY NIGHT. MODEL SOLUTIONS HAVE NOT CHANGED MUCH OVER
THE PAST FEW DAYS. STILL LOOKS LIKE THE NORTHWEST ZONES WILL THE GET
THE MOST ACTIVITY FRIDAY AFTERNOON INTO FRIDAY NIGHT. MUCH OF THE
AREA IS CAPPED...BUT SOUNDINGS SHOW THE CAP WEAKENING IN
THE AFTERNOON OVER THE NORTHWEST ZONES. STILL LOOKS LIKE SHEAR WILL
INCREASE THROUGH THE DAY. THE LLJ WILL BE AROUND 40S KTS BY THE
AFTERNOON AND JUMP UP TO AT LEAST 50KTS THROUGH THE EVENING.
MOISTURE INCREASES ACROSS THE AREA WITH STRONG RETURN FLOW THROUGH
THE DAY. ML CAPE VALUES WERE APPROACHING 2500 J FROM NORTHERN
LOUISIANA INTO NORTHWESTERN MISSISSIPPI IN THE AFTERNOON AND
REMAINED NEAR 3000J IN THE EVENING. SOUNDINGS PUT WET BULB TEMP
HEIGHTS AROUND 10KFT AROUND NOON. ADDED SEVERE WORDING FOR THE
NORTHWEST ZONES FOR THE AFTERNOON AND EVENING TO COVER ANY STORMS
THAT DEVELOP IN THE MOIST AND UNSTABLE AIR DURING PEAK HEATING.
COULD SEE SOME HAIL...AND DAMAGING WINDS. OF COURSE TORNADOES CAN
NOT BE RULED OUT. AGAIN IT DOES NOT APPEAR THAT IT WILL TAKE MUCH
TO BREAK THE CAP OVER THE MISSISSIPPI RIVER DELTA REGION.
WITH SOUNDINGS SUGGESTING THE CAP WILL HANG ON INTO THE
EVENING...MAINTAINED GENERAL SHOWERS AND THUNDERSTORMS FOR THE REST
OF THE AREA FRIDAY. FORCING ALONG THE BOUNDARY APPEARS PRETTY GOOD.
LOOKING FOR THE SECOND ROUND OF ACTIVITY TO DEVELOP ALONG THE
BOUNDARY AS IT MOVES INTO THE CWA AROUND MIDNIGHT. SOUNDINGS STILL
SHOW CLOSE TO 3000J OF CAPE. WITH MOST OTHER PARAMETERS INCREASING
ALSO. MENTIONED SEVERE IN THE ZONES EVERYWHERE AFTER MIDNIGHT. LOOKS
A LIKE A SQUALL LINE WILL MOVE ACROSS THE AREA. CAN NOT RULE OUT
TORNADOES. ALTHOUGH...THE SHEAR WILL DECREASE AS THE BOUNDARY TRACKS
EAST.
LOOKS LIKE WINDS WILL BE STRONG ACROSS THE NORTHWEST TODAY...SO
BOOSTED THOSE AREAS UP TO A WIND ADVISORY. WINDS ALOFT WILL APPROACH
50KTS BY THE LATE AFTERNOON...SO 40 TO 50 MPH WIND GUSTS COULD MIX
DOWN. ALSO EXTENDED THE ADVISORY IN TIME...EXPECTING STRONG WINDS TO
CONTINUE FOR A SHORT WHILE AFTER SUNSET. OTHERWISE...RAISED HIGHS A
FEW DEGREES. EXPECTING THE AREA TO REMAIN THE LOWER AND MID 80S
TODAY AND FRIDAY.
.LONG TERM...MOST OF THE EXTENDED WILL BE RATHER QUIET AND A BIT ON
THE COOL SIDE. HOWEVER...BEFORE WE GET TO THAT WE WILL HAVE TO DEAL
WITH STORMY WEATHER FRI NIGHT INTO SAT.
SAT WILL BE THE MAIN FOCUS FOR THIS EXTENDED AND THE PERIOD THAT HAS
THE MOST WEATHER. THIS PERIOD IS RATHER CHALLENGING IN A FORECAST
PERSPECTIVE BUT I HAVE AN IDEA ON THE POTENTIAL EVOLUTION WHICH IS
REFLECTED IN MY FORECAST. STARTING THE PERIOD...A GOOD PORTION OF
THE CWA WILL BE EXPERIENCING ACTIVE CONVECTION WITH SOME SVR STORMS
ONGOING. I EXPECT A COMPLEX OF STORMS...LIKELY LOCATED ALONG THE
TRACE...STARTING OFF THE PERIOD AND STEADILY PUSHING EAST. THIS WILL
RESULT IN THE EAST HALF OF THE CWA SEEING SOLID PRECIP CHANCES
THROUGH MID/LATE MORNING WITH A CONTINUED SVR THREAT. LOOKS LIKE
HAIL AND WIND WILL BE THE MAIN RISK WITH SOME LOCALLY HEAVY
RAINFALL. I CAN SEE A NICE BREAK IN THE PRECIP FROM MID MORNING INTO
EARLY AFTERNOON BEFORE ADDITIONAL CONVECTION FIRES ALONG THE ACTUAL
COLD FRONT. THE OVERNIGHT AND MORNING STORMS WILL BE FOCUSED WITH A
PRE-FRONTAL TROUGH AND 850MB THETA E AXIS. AS THE BEST ASCENT SHIFTS
NE THROUGH MID MORNING...THE 850MB WINDS WILL VEER AND THE MOISTURE
(THETA E) AXIS WILL HANG UP AND WAIT FOR THE ACTUAL COLD FRONT WHICH
WILL BE A GOOD BIT BACK TO THE WEST. ANOTHER PUSH OF ASCENT WILL
SHIFT EAST DURING THE MIDDAY TIMEFRAME AND GET THE FRONT MOVING. IT
LOOKS LIKE THERE WILL BE ENOUGH TIME FOR SOME RECOVERY AND VERY GOOD
SFC HEATING. I EXPECT AREAS AHEAD OF THE SFC FRONT TO WARM INTO THE
UPPER 70S AND LOWER 80S WITH UPPER 60 DEWPTS. INSTABILITY WILL
BECOME QUITE STRONG (2000-3000 MLCAPE) AGAIN AND SUPPORT SCT TSRA
ALONG THE FRONT. ADDITIONAL SVR STORMS WILL BE POSSIBLE AS WELL WITH
WIND AND HAIL BEING THE MAIN RISK AS STRONG INSTABILITY COMBINES
WITH 40KTS OF DEEP LAYER SHEAR.
BOTH THE GFS/EURO SHOW SOLID CONVECTION ON SAT ACROSS THE E/SE HALF
BUT WITH LONGER TIME STEPS IN THOSE MODELS...YOU LOOSE SOME DETAIL.
THE NAM SEEMS TO SHOW THIS POTENTIAL MORE CLEARLY...BUT LOOKS TO BE
TOO SLOW AS IT LINGERS STORMS LONGER. MY SCENARIO IS A BLEND OF THE
NAM...GFS AND EURO.
AS FOR THE FORECAST ELEMENTS ON SAT...I RAISED HIGH TEMPS A GOOD BIT
TO ACCOUNT FOR THE GOOD WARMING AHEAD OF THE FRONT. I CAN ACTUALLY
SEE TEMPS GETTING WARMER BUT WONT GET TOO AGGRESSIVE AT THIS POINT
AS MANY DETAILS STILL NEED TO GET IRONED OUT. AS FOR POPS...I WENT
ABOVE GUID VALUES FOR AREAS ALONG AND E/SE OF THE TRACE AND LOWERED
POPS ACROSS THE FAR NW 1/3RD.
THE FRONT MOVES THROUGH THE CWA BY LATE AFTERNOON/EARLY EVENING AND
COOLER DRIER AIR FILLS IN BEHIND IT. EXPECT DRY...CLEAR AND PLEASANT
CONDITIONS FROM SAT NIGHT THROUGH TUE WITH TEMPS RUNNING SEVERAL
DEGREES BELOW AVG. BY WED...NORMAL TO SLIGHTLY ABV NORMAL CONDITIONS
WILL RETURN. ANOTHER SYSTEM LOOKS TO MAKE A RUN AT THE AREA FOR THE
LATTER HALF OF THE WEEK. HOWEVER...MODELS OFFER DIFFERING SOLUTIONS
AND WILL JUST STICK WITH GUID FOR TEMPS AND POPS. /CME/
&&
.AVIATION...
MVFR-VFR CONDITIONS SHOULD PREVAIL THROUGH AT LEAST 6Z. CEILINGS SCT-
BKN 035 HAVE MOVED INTO THE SOUTH AND WILL CONTINUE FOR MUCH OF THE
DAY. CEILINGS SHOULD DECREASE AROUND MIDNIGHT. THERE MAY BE ISOLATED
SHOWERS AND THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING...SO MAY
ADD VC ACTIIVITY TO GLH/GWO. OTHERWISE WILL LEAVE RAIN OUT UNTIL THE
END OF THE PERIOD. AS THE BOUNDARY APPROACHES EARLY FRIDAY...A FEW
SHOWERS AND THUNDERSTORMS MAY MOVE INTO GLH AROUND 12Z. WINDS ACROSS
THE AREA WILL PICK TO 15KT WITH HIGHER GUSTS BY 15Z AND CONTINUE
THROUGH THE PERIOD. WINDS AT GLH/GWO MAY INCREASE 20-25KTS SUSTAINED
WITH HIGHER GUSTS THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. ASIDE
FROM RAIN...NO OBSTRUCTIONS ARE ANTICPATED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 65 85 64 / 5 8 59 77
MERIDIAN 86 64 85 65 / 1 10 57 71
VICKSBURG 84 67 85 65 / 8 9 62 76
HATTIESBURG 86 66 86 67 / 9 12 57 70
NATCHEZ 85 67 86 67 / 12 11 60 72
GREENVILLE 82 69 84 61 / 6 12 67 78
GREENWOOD 83 67 84 62 / 4 11 65 78
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR MSZ018-019-025-034-035-040-041.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR MSZ026>029-032-036-037-042-043-047>049-053>055-
059>063.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR LAZ007>009.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR LAZ015-016-023>026.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR ARZ074-075.
&&
7/CMEHazardous weather outlook, Apr 30, 9:25 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 925 PM CDT WED APR 30 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 915 PM CDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SOUTH WINDS OF 20 MPH WITH GUSTS TO 35 MPH WILL LIKELY EXPAND IN COVERAGE AGAIN THURSDAY MORNING THROUGH THE AFTERNOON HOURS. A LAKE WIND ADVISORY WILL GO INTO EFFECT ON THURSDAY...FOR LOCATIONS NORTHWEST OF A EUPORA...TO VICKSBURG...TO NATCHEZ LINE. PLEASE REFER TO THE LAKE WIND ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE REGION FRIDAY AFTERNOON THROUGH EARLY SATURDAY...INCLUDING A RISK FOR TORNADOES. A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL DROP INTO THE SOUTHERN PLAINS EARLY FRIDAY. AS THE FRONT SWEEPS ACROSS THE REGION A MOIST AND UNSTABLE ATMOSPHERE COMBINED WITH STRONG JET DYNAMICS WILL MAKE SEVERE WEATHER POSSIBLE ACROSS THE ENTIRE REGION. THE SEVERE WEATHER SHOULD EXIT THE REGION BY SATURDAY AFTERNOON. STAY TUNED TO LATER FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND EARLY SATURDAY. SPOTTER ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH NEXT TUESDAY MAY 6. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.